Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 29, 2013, 5:01 AM CDT for Lucas County, Wayne County, Iowa. It took effect at May 29, 2013, 9:59 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 5:01 AM CDT (10:01 UTC)
- In effect from
- May 29, 2013, 9:59 AM CDT
- Expired
- May 30, 2013, 10:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
024 WGUS43 KDMX 291001 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT WED MAY 29 2013 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC117-185-301001- /O.NEW.KDMX.FL.W.0041.130529T1617Z-130531T0300Z/ /CHTI4.1.ER.130529T1617Z.130529T1800Z.130530T0300Z.NO/ 501 AM CDT WED MAY 29 2013 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL LATE THIS EVENING. * AT 4:45 AM WEDNESDAY THE STAGE WAS 18.9 FEET...OR 0.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.5 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO 19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS AFTERNOON. GO BELOW FLOOD STAGE LATE THIS EVENING. ADDITIONAL RAINFALL BEYOND 24 HOURS MAY RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL CRESTS. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$
4 follow-up statements
297 WGUS83 KDMX 291501 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1001 AM CDT WED MAY 29 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE .THE CHARITON RIVER WILL CREST IN THE CHARITON AREA TODAY. ADDITIONAL RAIN...POSSIBLY HEAVY...IS EXPECTED TO FALL FROM THURSDAY INTO FRIDAY MORNING. AS A RESULT...HIGHER RIVER STAGES OR ADDITIONAL CRESTS MAY OCCUR ACROSS THE ENTIRE SKUNK RIVER BASIN. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC117-185-301501- /O.EXT.KDMX.FL.W.0041.130529T1459Z-130531T0430Z/ /CHTI4.1.ER.130529T1223Z.130529T1800Z.130530T0430Z.NO/ 1001 AM CDT WED MAY 29 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL LATE THIS EVENING. * AT 8:45 AM WEDNESDAY THE STAGE WAS 19.8 FEET...OR 0.3 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 19.5 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 19.9 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...THIS AFTERNOON. THEN BEGIN FALLING. GO BELOW FLOOD STAGE LATE THIS EVENING. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$ ZOGG
702 WGUS83 KDMX 300313 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1013 PM CDT WED MAY 29 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER...CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH... LUCAS...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC091-109-310313- /O.EXT.KDMX.FL.W.0026.130531T0712Z-130602T0712Z/ /AGNI4.1.ER.130531T0712Z.130601T0000Z.130601T0712Z.NO/ 1013 PM CDT WED MAY 29 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL EARLY SATURDAY MORNING. * AT 9:15 PM WEDNESDAY THE STAGE WAS 16.4 FEET...OR 0.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE EARLY FRIDAY MORNING. CONTINUE RISING TO 17.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE...FRIDAY EVENING. GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. * IMPACT...AT 17.0 FEET...US 169 SOUTH OF ALGONA IS THREATENED AND SOME RURAL ROADS FLOOD. && LAT...LON 4322 9414 4323 9426 4288 9432 4288 9415 $$ IAC117-185-310313- /O.EXT.KDMX.FL.W.0041.000000T0000Z-130601T0307Z/ /CHTI4.1.ER.130529T1223Z.130529T1530Z.130531T0307Z.NO/ 1013 PM CDT WED MAY 29 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL LATE THURSDAY EVENING. * AT 9:45 PM WEDNESDAY THE STAGE WAS 18.9 FEET...OR 0.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THURSDAY MORNING. CONTINUE RISING TO 19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THURSDAY EVENING. GO BELOW FLOOD STAGE LATE THURSDAY EVENING. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$
741 WGUS83 KDMX 300903 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 403 AM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN ......CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC117-185-310903- /O.CON.KDMX.FL.W.0041.000000T0000Z-130601T0307Z/ /CHTI4.1.ER.130529T1223Z.130529T1530Z.130531T0307Z.NO/ 403 AM CDT THU MAY 30 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL LATE THIS EVENING. * AT 3:45 AM THURSDAY THE STAGE WAS 18.4 FEET...OR 1.1 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.5 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THIS MORNING. CONTINUE RISING TO 19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS EVENING. GO BELOW FLOOD STAGE LATE THIS EVENING. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$
537 WGUS83 KDMX 301446 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 946 AM CDT THU MAY 30 2013 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE .FOR THE CHARITON RIVER NEAR CHARITON...RAINFALL FROM LAST NIGHT WAS LESS THAN FORECAST...WHICH MEANS THAT THE RIVER WILL REMAIN BELOW FLOOD STAGE. ALTHOUGH FUTURE RAINFALL MAY RESULT IN ADDITIONAL RISES...THE STREAM IS EXPECTED TO REMAIN BELOW FLOOD STAGE. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC117-185-301516- /O.CAN.KDMX.FL.W.0041.000000T0000Z-130601T0307Z/ /CHTI4.1.ER.130529T1223Z.130529T1530Z.000000T0000Z.NO/ 946 AM CDT THU MAY 30 2013 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * AT 8:45 AM THURSDAY THE STAGE WAS 17.9 FEET...OR 1.6 FEET BELOW FLOOD STAGE. * FORECAST...FALL TO 17.3 FEET FRIDAY MORNING. * IMPACT...AT 16.0 FEET...ABOUT 5000 ACRES FLOOD. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$ ZOGG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 29, 3:30 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 29, 3:30 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT WED MAY 29 2013 .SHORT TERM.../TODAY /... ISSUED AT 330 AM CDT WED MAY 29 2013 MAIN CONCERN FOR FORECAST TODAY ONCE AGAIN BECOMES PRECIPITATION CHANCES. OVERNIGHT PRECIPITATION WILL PULL EAST OF THE AREA. HOWEVER...MODELS INDICATE PRECIPITATION DEVELOPMENT NEAR EASTERN KS WITH NOSE OF LLJ BEGINNING TO PUSH INTO THE REGION ALONG WITH FORCING. DO NOT HAVE HIGH CONFIDENCE IN THIS DEVELOPMENT...THOUGH THERE ARE SOME HINTS ON RADAR THAT SOME DEVELOPMENT MAY BE BEGINNING IN THE AREA...AND WILL INCLUDE CHANCES FOR PRECIPITATION IN THE MORNING HOURS ACROSS THE SOUTH/SOUTHWEST LIFTING QUICKLY NORTH THROUGH THE MORNING. IF PRECIPITATION OCCURS MAY LINGER ACROSS THE NORTH INTO THE EARLY AFTERNOON HOURS WITH BOUNDARY EXPECTED TO LIFT NORTH. MAIN CONCERN HOWEVER IS WITH AFTERNOON DEVELOPMENT OF CONVECTION. EXPECT DEVELOPMENT IN EASTERN NEBRASKA/WESTERN IOWA IN THE MID/LATE AFTERNOON WITH FRONT/DRY LINE IN CENTRAL KANSAS EXPECTED TO PUSH EAST. CAPE VALUES ARE ONCE AGAIN HIGH ACROSS THE WEST...2000-3000 J/KG WITH GOOD SHEAR AS WELL. THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FOG WILL ONCE AGAIN PERSIST ACROSS THE NORTH THROUGH THE EARLY MORNING HOURS. HOWEVER...WITH SLIGHTLY DRIER CONDITIONS IN THE NORTH/DEW POINTS DO NOT ANTICIPATE WIDESPREAD DENSE FOG AND WILL NOT ISSUE AND ADVISORY ATTM...THOUGH LOCALIZED AREAS OF DENSE FOG ARE POSSIBLE THROUGH THE MORNING HOURS. TEMPERATURES WILL BE SLIGHTLY COOLER THAN TUESDAY BEHIND BOUNDARY...THOUGH ONCE AGAIN COULD SEE HIGHER TEMPS IF SKIES CLEAR ACROSS THE CWA. .LONG TERM.../TONIGHT THROUGH TUESDAY/... ISSUED AT 330 AM CDT WED MAY 29 2013 WITH MCS AGAIN FORCING OUTFLOW SOUTH OF REGION LAST NIGHT...NOT MUCH CHANGE FROM PREVIOUS CONDITIONS THROUGH EARLY PORTION OF FORECAST PERIOD OTHER THAN APPROACH OF MAIN SHORTWAVE TO AFFECT IOWA FROM TONIGHT THROUGH EARLY FRIDAY. LOW OVER EASTERN COLORADO TONIGHT WILL BEGIN TO LIFT NORTHEAST AS STRONGER WESTERLIES GET CLOSER TO ROCKIES BY 12Z WED. THIS WILL FINALLY ALLOW FOR THE ENTIRE SYSTEM TO MAKE A TRANSITION EAST OF AREA BY FRIDAY NIGHT...BUT THERE WILL BE PLENTY TO DEAL WITH BEFORE ITS ALL OVER. AS THE FIRST OF TWO UPPER LEVEL SHORT WAVES ARRIVE TONIGHT...STRENGTHENING WIND FIELDS ALOFT WILL SUPPORT MORE ORGANIZED STORMS JUST TO THE WEST OF REGION IN EASTERN NEBRASKA AND KANSAS EARLY IN THE PERIOD MOVING EAST OVERNIGHT THROUGH THE FORECAST AREA. LOCALLY HEAVY RAINFALL AND SOME SEVERE WEATHER IS A POSSIBILITY OVERNIGHT INTO EARLY THURSDAY MORNING WITH THE GREATER THREAT FOR HEAVY RAIN INITIALLY WEST. AS A CLUSTER OF STORMS MOVES EAST OVERNIGHT...THE THREAT OF HEAVY RAIN MOVES WITH IT THROUGH THE EARLY MORNING HOURS AND CONTINUES INTO THURSDAY. WITH THE WIND FIELDS RATHER STRONG OVERNIGHT...SOME POTENTIAL FOR LATE NIGHT OR EARLY MORNING SUPERCELLS ACROSS THE SOUTH ENHANCED BY THE LOW AND MID LEVEL FLOW. THE FIRST CLUSTER OF STORMS SHOULD MOVE NORTHEAST WITH A BRIEF BREAK BEFORE ANOTHER ROUND OF STORMS QUICKLY FORMS AS THE SECOND SHORT WAVE APPROACHES THE AREA THURSDAY MORNING. THE STRONGER H500 SHORT WAVE WILL CONTINUE STORMS FOR MOST OF THE DAY ON THURSDAY BRINGING THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TO THE AREA. HIGHS ON THURSDAY WILL BE TEMPERED DOWN INTO THE LOWER TO MID 70S ACROSS THE REGION DUE TO THE OVERCAST AND RAINFALL. SOME QUESTIONS AS TO THE STRENGTH OF SEVERE WEATHER ON THURSDAY. THOUGH THE WIND FIELDS SUPPORT BETTER CHANCES FOR SEVERE WEATHER...THE ONGOING CONVECTION AND CLOUDS MAY SUPPRESS THE OVERALL INSTABILITY AND FAVOR AGAIN...HEAVY RAINFALL ACROSS THE AREA. WITH ANOTHER PERIOD OF EXTENDED RAINS...POTENTIAL FOR AT TWO PERIODS OF 1-2 INCH RAINS A REAL POSSIBILITY FROM THIS EVENING THROUGH THURSDAY NIGHT. THIS COULD LEAD TO MORE FLASH FLOODING AND RIVER RISES THROUGH THE END OF THE WEEK. AT THIS TIME THERE IS LITTLE CONSENSUS IN THE PLACEMENT OF THE HEAVIEST RAINFALL OVER THE NEXT 72 HOURS...A PERSISTENT CHALLENGE OVER THE PAST FEW DAYS FOR EACH EVENT. LOOKING AT ALL THE DATA...THE PREFERRED AREAS APPEAR TO BE THE SOUTHEAST ONCE AGAIN FROM ABOUT A LINE FROM NEAR WATERLOO SOUTHWEST TO AUDUBON. WILL LET THE DAY SHIFT LOOK OVER ONE MORE SET OF MODEL RUNS TO DETERMINE THE EXTENT OF ANY HEADLINES FOR THIS UPCOMING EVENT. AFTER THIS SYSTEM PASSES TO THE EAST... TEMPERATURES COOL OFF OVER THE WEEKEND WITH A GRADUAL WARMUP AGAIN EARLY NEXT WEEK. AS THAT OCCURS...WILL BE LOOKING AT ADDITIONAL WARM AIR ADVECTION RAINFALL ACROSS THE REGION BEGINNING ON TUESDAY. && .AVIATION...29/06Z ISSUED AT 1153 PM CDT TUE MAY 28 2013 MVFR TO IFR VIS AND CIGS WILL PERSIST AT MCW AND POSSIBLY ALO/FOD AS FOD SETTLES IN ACROSS NORTHERN IOWA OVERNIGHT. OTM MAY SEE SOME ADDITIONAL THUNDERSTORMS OVER THE NEXT 3 HOURS AND KEPT MENTION OF VCTS. OTHERWISE...SOUTH WINDS INCREASE THROUGHOUT THE DAY ON WEDNESDAY AND PULLED BACK MENTION OF THUNDER UNTIL LATE IN THE TAF PERIOD. && .HYDROLOGY... ISSUED AT 330 AM CDT WED MAY 29 2013 WITH A MORE SIGNIFICANT STORM APPROACHING LATE TONIGHT THROUGH THURSDAY EVENING THE THREAT FOR ADDITIONAL LOCALLY HEAVY RAINFALL WILL ONCE AGAIN INCREASE ACROSS THE REGION. THE MAIN FOCUS OF ANY REPEATED RAINFALL LOOKS ONCE AGAIN TO FAVOR THE SOUTHEAST THIRD TO HALF OF THE FORECAST AREA. WITH AT LEAST TWO ROUNDS OF 1-2 INCH RAINFALL EXPECTED FROM THIS EVENING THROUGH THURSDAY...THERE MAY AGAIN BE A RISK OF MORE FLASH FLOODING ACROSS PORTIONS OF THE FORECAST AREA ALONG WITH ADDITIONAL PRESSURE ON RIVER LEVELS OVER THE NEXT 3 TO 5 DAYS. LOOK TO LATER STATEMENTS OR POSSIBLE WATCHES CONCERNING THIS UPCOMING RAINFALL EVENT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...AWB LONG TERM...REV AVIATION...PODRAZIK HYDROLOGY...REV
Hazardous weather outlook, May 29, 5:01 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT WED MAY 29 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 501 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY SEEN FLOODING THIS WEEK. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE APPRECIATED. REV
In the hours before
Local storm report, May 28, 11:14 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 1 E MILLERTON 40.85N 93.29W
05/28/2013 WAYNE IA LAW ENFORCEMENT
WATER OVER COUNTY ROAD J22 JUST EAST OF MILLERTON
0905 PM FLASH FLOOD 1 N SEYMOUR 40.69N 93.12W
05/28/2013 WAYNE IA LAW ENFORCEMENT
WATER ACROSS COUNTY ROAD S60 JUST NORTH OF SEYMOUR
0929 PM FLASH FLOOD 2 E SEYMOUR 40.68N 93.08W
05/28/2013 APPANOOSE IA LAW ENFORCEMENT
WATER OVER COUNTY HIGHWAY J46 BETWEEN 105TH AVENUE AND
110TH AVENUE
1000 PM FLOOD 5 SE CHARITON AIRPORT 40.97N 93.29W
05/28/2013 LUCAS IA LAW ENFORCEMENT
WATER OVER 450TH STREET DUE TO THE CHARITON RIVER
1000 PM FLASH FLOOD 6 SW RUSSELL 40.93N 93.29W
05/28/2013 LUCAS IA LAW ENFORCEMENT
WATER OVER 422ND STREET DUE TO THE WOLF CREEK
1025 PM FLASH FLOOD 5 ENE CHARITON AIRPORT 41.04N 93.27W
05/28/2013 LUCAS IA LAW ENFORCEMENT
WATER OVER 510TH STREET JUST NORTH OF CHARITON FROM THE
LITTLE WHITE BREAST CREEK
&&
PODRAZIKSpecial weather statement, May 29, 4:07 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 407 AM CDT WED MAY 29 2013 IAZ004>007-015>017-291200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 407 AM CDT WED MAY 29 2013 ...AREAS OF DENSE FOG POSSIBLE WEDNESDAY MORNING... LOCALIZED AREAS OF DENSE FOG ARE POSSIBLE EARLY WEDNESDAY MORNING ACROSS NORTHERN IOWA. VISIBILITIES WILL GENERALLY BE AROUND ONE HALF OF A MILE OR GREATER...HOWEVER AT TIMES VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF A MILE OR LESS. USE CAUTION WHILE TRAVELING.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Flash Flood Warning | DMX | Wapello | 6 hr |
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 43 min |
| May 28, 7:32 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Decatur, Ringgold, Taylor, Wayne | 6 hr |
| May 28, 7:49 PM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 53 min |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 71 hr |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 36 hr |
| May 29, 12:27 AM CDT | Areal Flood Warning | DMX | Appanoose, Lucas, Mahaska, Monroe, Wapello, Wayne | 8 hr |
| May 29, 12:36 AM CDT | Areal Flood Warning | DMX | Wapello | 8 hr |
| May 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 56 hr |
| May 29, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 34 min |
| May 29, 11:34 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 26 min |
| May 29, 12:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 24 min |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 33 min |
| May 29, 2:24 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 34 min |
| May 29, 2:36 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 39 min |
| May 29, 2:52 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Madison | 6 hr |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 35 min |
| May 29, 2:58 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 65 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 62 min |
| May 29, 3:30 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Jasper, Marshall, Polk, Story | 6 hr |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 51 min |
| May 29, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 59 min |
| May 29, 4:13 PM CDT | Flash Flood Warning | DMX | Polk | 3 hr |
| May 29, 4:16 PM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 44 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 40 min |
| May 29, 4:27 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 6 hr |
| May 29, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 45 min |
| May 29, 6:55 PM CDT | Areal Flood Warning | DMX | Polk | 12 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 34 min |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.